Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 100, NWS New Orleans, LA

August 19, 2002Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 19, 2002, 6:36 PM CDT for Pearl River County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2002, 6:36 PM CDT (23:36 UTC)
Expired
Aug 19, 2002, 7:00 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Aug 19, 6:45 PM CDTThunderstorm WindMc Neil, MSSeveral trees were blown down along Interstate 59 near the Millard exit.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS54 KLIX 192336
SVRNEW
MSC109-200000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
635 PM CDT MON AUG 19 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF PICAYUNE

* UNTIL 700 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM BETWEEN POPLARVILLE AND MCNEIL MOVING SOUTHWEST 
AT 10 MPH.

THE COMMUNITIES OF MCNEIL AND PICAYUNE ARE IN THE PATH OF THIS STORM.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:11 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 19, 2:11 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
211 PM CDT MON AUG 19 2002

AN UPPER AIR ANALYSIS AT 200MB REVEALED ANTICYCLONIC CIRCULATIONS
OVER OVER EXTREME NORTHEAST GULF AND SOUTH OF BIG BEND TEXAS. A VORT
MAX WAS REVEALED OVER CENTRAL TENNESSEE/NORTHERN ALABAMA. IN
ADDITION...A WEAK TROUGH...WEAK SHEAR OR A COL WAS NOTED OVER
WESTERN LOUISIANA. A SURFACE PRESSURE GRADIENT OF 1MB FROM THE
FORECAST AREA TO ORLANDO REMAIN IN PLACE. LIX SOUNDING SHOWED A WEAK
WIND PROFILE THROUGHOUT THE COLUMN AND H20 VALUE AROUND 1.9 INCHES.

SYNOPTIC PATTERN CHANGE VERY LITTLE THROUGH THE FORECAST PERIOD AS
THE NORTHERN JET STREAM REMAINS NORTH. ANTICYCLONIC CIRCULATION OVER
EXTREME NORTHEAST GULF WEAKENS AND MOVES ACROSS THE AREA AS THE
ANTICYCLONIC CIRCULATION SOUTH OF TEXAS BIG BEND STRENGTHEN AND
MOVES NORTHEAST OVER TEXAS TUESDAY AND WEDNESDAY. THIS WILL ALLOW
THE VORT MAX OVER CENTRAL TENNESSEE/NORTHERN ALABAMA TO MOVE OVER
THE FORECAST AREA WEDNESDAY. AGREE WITH AVN...WILL INCREASE POPS TO
50 PERCENT FOR WEDNESDAY. A WEAK LOW DEVELOPS UNDERNEATH THE BROAD
HIGH WEDNESDAY AND SLOWLY DRIFTS NORTHWEST THURSDAY THROUGH
SATURDAY. THUS KEEPING THE CHANCE OF RAIN NEAR TO SLIGHTLY ABOVE
CLIMO. MEAN RELATIVE HUMIDITY VALUES ABOVE 70 PERCENT ACROSS THE
FORECAST AREA WEDNESDAY THROUGH FRIDAY.

IN THE MEANTIME...ATMOSPHERE WILL REMAIN CONDUCIVE TO FUNNEL CLOUDS
OVER MARSHES AND COASTAL WATERS. CAPE VALUES WILL REMAIN AROUND 4000
J/KG AND WINDS LESS THAN 10 KNOTS FROM THE SURFACE TO 300MB WILL
PERSIST THROUGH TODAY. IN ADDITION...ISOLATED RAINFALL AMOUNTS UP TO
2 INCHES ARE POSSIBLE BECAUSE OF THE LIGHT STEERING WINDS ALOFT.

HERE ARE SOME NUMBERS TO PONDER...

MCB 91/72/92/73 4142
BTR 91/73/92/74 4142
MSY 91/75/92/75 4142
GPT 91/74/92/74 4142

.NEW...NONE.
LA...NONE
MS...NONE

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:57 PM CDTSevere Thunderstorm WarningLIXPearl River33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.